Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 86, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 28, 2021, 2:54 PM EDT. It took effect at Oct 29, 2021, 2:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 2:54 PM EDT (18:54 UTC)
- In effect from
- Oct 29, 2021, 2:00 AM EDT
- Expired
- Oct 30, 2021, 10:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
959 WHUS73 KGRR 281854 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 254 PM EDT Thu Oct 28 2021 LMZ844>849-290300- /O.NEW.KGRR.SC.Y.0086.211029T0600Z-211030T1400Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 254 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 10 AM EDT SATURDAY... * WHAT...Northeast winds to 30 knots and waves 4 to 6 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 2 AM Friday to 10 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Northeast winds will increase overnight with gusts to 30 knots on Friday. The offshore winds will mean that waves will be higher away from the coast. Waves will build through Friday with waves 4 to 6 feet by Friday afternoon 3 to 5 miles out from shore and 2 to 4 foot waves closer to the shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
795 WHUS73 KGRR 290332 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1132 PM EDT Thu Oct 28 2021 LMZ844>849-291145- /O.CON.KGRR.SC.Y.0086.211029T0600Z-211030T1400Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1132 PM EDT Thu Oct 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...East winds 10 to 20 knots tonight becoming northeast to 30 knots for Friday and Friday night. Waves 1 to 3 feet tonight building to 3 to 6 feet for Friday and Friday night. * WHERE...St Joseph to Manistee. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
191 WHUS73 KGRR 291459 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1059 AM EDT Fri Oct 29 2021 LMZ844>849-292300- /O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1059 AM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...Northeast winds to 30 knots and waves 3 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
989 WHUS73 KGRR 291847 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 247 PM EDT Fri Oct 29 2021 LMZ844>849-300300- /O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 247 PM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...Northeast winds to 30 knots and waves 4 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
670 WHUS73 KGRR 300120 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 920 PM EDT Fri Oct 29 2021 LMZ844>849-300930- /O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 920 PM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...Northeast winds 15 to 25 knots. Waves ranging from 1 foot close to shore to near 4 feet toward open water. * WHERE...St Joseph to Manistee. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
224 WHUS73 KGRR 300802 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 402 AM EDT Sat Oct 30 2021 LMZ844>849-301400- /O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 402 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northeast winds 10 to 15 knots with gusts up to 25 knots and waves 1 to 4 feet away from shore. * WHERE...St Joseph to Manistee. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 2:43 PM EDT, 11 minutes earlier.
Area forecast discussion, Oct 28, 2:43 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 243 PM EDT Thu Oct 28 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 243 PM EDT Thu Oct 28 2021 - Rain Tonight and Friday then Colder Next week as Upper Low is followed by Northern Stream Trough - && .DISCUSSION...(This evening through next Thursday) Issued at 243 PM EDT Thu Oct 28 2021 Area of rain moving north towards Lower Michigan is associated with the warm conveyor belt of mature extratropical cyclone centered over Missouri this afternoon. The low slowly moves east northeast towards Pennsylvania the next couple days with southern Lower Michigan expecting about a half inch QPF by the time the rain moves east by 12Z Saturday. This will cause some rises on rivers in the Kalamazoo, Saint Joseph and Grand River basins which are elevated from the heavier rains of the past weekend. Some rivers and tributaries will be at bankfull and a few points could approach minor flooding this weekend or early next week. After the low moves east, we have an interlude of quiet weather over the weekend with dry and cool weather expected for Halloween. Evening temperatures expected to be mostly in the upper 40s both Saturday and Sunday evenings. Then we look to southern Canada early next week as an amplifying upper trough brings temperatures about 10 degrees colder than normal and the first chance for some snowflakes to Lower Michigan this season. Cold air arrives by Monday with 850 mb temps about minus 5 to minus 10C much of next week. There is some ensemble support for a clipper type low, or at least a shortwave trough strong enough to produce some light snow by mid to late week which may also be lake-enhanced. At this point, precip rates and surface temps do not appear conducive to the snow causing travel impacts although these variables will continue to have to be assessed closer to the potential event. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 140 PM EDT Thu Oct 28 2021 VFR/MVFR conditions today with sct/bkn bases around 2200 feet AGL. Low clouds and rain will arrive overnight with a steady decline to IFR conditions after 06Z. IFR to LIFR can be expected on Friday morning. East winds today will gust over 20 knots with some gusts near 30 knots at times. Winds will decrease this evening. && .MARINE... Issued at 243 PM EDT Thu Oct 28 2021 Winds are gusting over 20 knots at some of the marine observation sites this afternoon and we expect winds to increase tonight so a SCA will be issued this afternoon. Advisory conditions may continue on and off through the weekend as winds back from east to north on Saturday then northwest on Sunday and west on Monday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Ostuno MARINE...Ostuno
Hazardous weather outlook, Oct 28, 3:48 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 348 AM EDT Thu Oct 28 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 348 AM EDT Thu Oct 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-290900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 348 AM EDT Thu Oct 28 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory may be needed for areas south of Grand Haven tonight as winds gust near 25 knots. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories may be needed for the entire Lakeshore Friday through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.